Alert archive / California / Wind Advisories in 2026

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 1, 202611 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 1, 2026, 2:06 AM PST for 11 counties in California. It took effect at Jan 2, 2026, 1:00 PM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2026, 2:06 AM PST (10:06 UTC)
In effect from
Jan 2, 2026, 1:00 PM PST
Expired
Jan 3, 2026, 8:18 AM PST
In force
19 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS76 KMTR 011006
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
206 AM PST Thu Jan 1 2026

CAZ006-502>505-509-512-515>518-528>530-012200-
/O.NEW.KMTR.WI.Y.0001.260102T2100Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-East Bay Hills-Southern Salinas Valley/Arroyo Seco and
Lake San Antonio-Santa Lucia Mountains and Los Padres National
Forest-Mountains of San Benito County And Interior Monterey
County including Pinnacles National Park-Northern Salinas
Valley/Hollister Valley and Carmel Valley-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
206 AM PST Thu Jan 1 2026

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and
  Hollister Area, The Marin Hills, Western Sonoma County Hills, The
  Santa Cruz Mountains, San Francisco, North Bay Interior Mountains,
  Coastal North Bay Including Point Reyes National Seashore, San
  Francisco Peninsula Coast, and East Bay Hills.

* WHEN...From 1 PM Friday to 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Flynn
7 follow-up statements
032 
WWUS76 KMTR 012116
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
116 PM PST Thu Jan 1 2026

CAZ006-502>505-509-512-515>518-528>530-020615-
/O.CON.KMTR.WI.Y.0001.260102T2100Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-East Bay Hills-Southern Salinas Valley/Arroyo Seco and
Lake San Antonio-Santa Lucia Mountains and Los Padres National
Forest-Mountains of San Benito County And Interior Monterey
County including Pinnacles National Park-Northern Salinas
Valley/Hollister Valley and Carmel Valley-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
116 PM PST Thu Jan 1 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM PST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and
  Hollister Area, The Marin Hills, Western Sonoma County Hills, The
  Santa Cruz Mountains, San Francisco, North Bay Interior Mountains,
  Coastal North Bay Including Point Reyes National Seashore, San
  Francisco Peninsula Coast, and East Bay Hills.

* WHEN...From 1 PM Friday to 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

RGass
769 
WWUS76 KMTR 020518
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
918 PM PST Thu Jan 1 2026

CAZ006-502>505-509-512-515>518-528>530-021400-
/O.CON.KMTR.WI.Y.0001.260102T2100Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-East Bay Hills-Southern Salinas Valley/Arroyo Seco and
Lake San Antonio-Santa Lucia Mountains and Los Padres National
Forest-Mountains of San Benito County And Interior Monterey
County including Pinnacles National Park-Northern Salinas
Valley/Hollister Valley and Carmel Valley-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
918 PM PST Thu Jan 1 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM PST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and
  Hollister Area, The Marin Hills, Western Sonoma County Hills, The
  Santa Cruz Mountains, San Francisco, North Bay Interior Mountains,
  Coastal North Bay Including Point Reyes National Seashore, San
  Francisco Peninsula Coast, and East Bay Hills.

* WHEN...From 1 PM Friday to 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DialH
355 
WWUS76 KMTR 021344
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
544 AM PST Fri Jan 2 2026

CAZ514-022200-
/O.EXA.KMTR.WI.Y.0001.260102T2100Z-260103T2100Z/
Eastern Santa Clara Hills-
544 AM PST Fri Jan 2 2026

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Santa Clara Hills.

* WHEN...From 1 PM Friday to 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-502>505-509-512-515>518-528>530-022200-
/O.CON.KMTR.WI.Y.0001.260102T2100Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Santa Cruz Mountains-East Bay Hills-
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
544 AM PST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM PST
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and 
  Hollister Area, The Marin Hills, Western Sonoma County Hills, 
  The Santa Cruz Mountains, San Francisco, North Bay Interior 
  Mountains, Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, and East Bay Hills.

* WHEN...From 1 PM Friday to 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
611 
WWUS76 KMTR 022110
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
110 PM PST Fri Jan 2 2026

CAZ006-502>505-509-512-515>518-528>530-030600-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-East Bay Hills-Southern Salinas Valley/Arroyo Seco and
Lake San Antonio-Santa Lucia Mountains and Los Padres National
Forest-Mountains of San Benito County And Interior Monterey
County including Pinnacles National Park-Northern Salinas
Valley/Hollister Valley and Carmel Valley-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
110 PM PST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and
  Hollister Area, The Marin Hills, Western Sonoma County Hills, The
  Santa Cruz Mountains, San Francisco, North Bay Interior Mountains,
  Coastal North Bay Including Point Reyes National Seashore, San
  Francisco Peninsula Coast, and East Bay Hills.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ514-030600-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
Eastern Santa Clara Hills-
110 PM PST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Eastern Santa Clara Hills.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

RGass
033 
WWUS76 KMTR 030541
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
941 PM PST Fri Jan 2 2026

CAZ006-502>505-509-512-515>518-528>530-031400-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-East Bay Hills-Southern Salinas Valley/Arroyo Seco and
Lake San Antonio-Santa Lucia Mountains and Los Padres National
Forest-Mountains of San Benito County And Interior Monterey
County including Pinnacles National Park-Northern Salinas
Valley/Hollister Valley and Carmel Valley-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
941 PM PST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and
  Hollister Area, The Marin Hills, Western Sonoma County Hills, The
  Santa Cruz Mountains, San Francisco, North Bay Interior Mountains,
  Coastal North Bay Including Point Reyes National Seashore, San
  Francisco Peninsula Coast, and East Bay Hills.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ514-031400-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
Eastern Santa Clara Hills-
941 PM PST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Eastern Santa Clara Hills.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DialH
015 
WWUS76 KMTR 031321
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
521 AM PST Sat Jan 3 2026

CAZ006-502>505-509-512-514>518-528>530-032100-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Santa Cruz Mountains-
Eastern Santa Clara Hills-East Bay Hills-
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
521 AM PST Sat Jan 3 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...The Central Coast, The Salinas and Carmel Valleys and 
  Hollister Area, The Marin Hills, Western Sonoma County Hills, 
  The Santa Cruz Mountains, San Francisco, North Bay Interior 
  Mountains, Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, and East Bay Hills.

* WHEN...Until 1 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
853 
WWUS76 KMTR 031618
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
818 AM PST Sat Jan 3 2026

CAZ006-502>505-509-512-514>518-528>530-031730-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-260103T2100Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-San Francisco Peninsula Coast-Santa Cruz
Mountains-Eastern Santa Clara Hills-East Bay Hills-Southern
Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia
Mountains and Los Padres National Forest-Mountains of San Benito
County And Interior Monterey County including Pinnacles National
Park-Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
818 AM PST Sat Jan 3 2026

...WIND ADVISORY IS CANCELLED...

Southerly winds continue to diminish expect for the highest
elevations across the region. Thus, wind speeds have fallen below
Wind Advisory criteria.

$$

RGass

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 1:30 AM PST, 36 minutes earlier. Its key messages:

  • Updated at 1201 AM PST Thu Jan 1 2026
  • High astronomical tides combined with storm surge will bring minor to moderate coastal flooding around high tide through Sunday
  • Daily rain likely through early next week
  • Strong southerly winds expected Friday night
Area forecast discussion, Jan 1, 1:30 AM PST, 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
130 AM PST Thu Jan 1 2026

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1201 AM PST Thu Jan 1 2026

 - High astronomical tides combined with storm surge will bring
   minor to moderate coastal flooding around high tide through
   Sunday

 - Daily rain likely through early next week

 - Strong southerly winds expected Friday night

&&

.SHORT TERM...
Issued at 1201 AM PST Thu Jan 1 2026
(Today and tonight)

Light rain continues across the Bay Area as the new year begins.
While the total rainfall over the last 24 hours has been less
than 1", the troposphere has become totally saturated. The PW was
measured at 1.38" on the 00Z sounding. That's near the daily max,
and in the top 0.3% of December soundings. The low level dry
layer mentioned yesterday has been eliminated. In fact, the first
dry layer is in the stratosphere. Despite the anonymously high
moisture, rain rates were held in check by a lack of lift. We
haven't had a front move through yet to wring out the sponge. That
will change this morning as an occluded front moves across the
Bay Area and Central Coast. This will increase the rain intensity,
and brings a slight to moderate chance of thunderstorms. High
resolution models show the best chance over the Central Coast and
South Bay around 4-7 AM. After the front moves through showers
will become more scattered and the clouds will lift and lighten.
There is a second round of showers possible in the afternoon as
the instability rises with warmer surface temperatures under the
new cold air mass. A NAM point sounding at Salinas valid at 11 AM
shows some instability (41 J/kg surface CAPE), winds backing with
height(16kt 0-1km shear), and good low level moisture (91% LowRH).
One limiting factor is the high freezing level (7,500+ ft). Most
of the instability is in the warmer air below this level. This
will limit the amount of ice in the clouds necessary for static
electricity build up, significantly hurting the chances for
thunderstorms to form after the front passes. The other issues is
drier air behind the front. Most likely we will get a break after
the morning push of stronger rain, with only isolated to scattered
showers expected for the rest of the day and into Friday.

&&

.LONG TERM...
Issued at 1201 AM PST Thu Jan 1 2026
(Friday through Wednesday)

The mostly dry break now looks like it will continue through the
majority of the day Friday before the main event of the week
arrives Friday night. A strong cold front will quickly approach
the coast, with southerly winds increasing to a strong breeze.
These winds will pump a new round of tropical moisture, this time
from the SW. With stronger winds and a lifting mechanism from
FROPA, strong showers and thunderstorms are possible into Saturday
morning. With the stronger forcing, these storms also have a
marginal chance of hitting severe criteria. Even if storms don't
produce damaging winds, the synoptic flow will likely bring some
wind impacts across the cwa. Gusts should reach 40-50 mph along
the coast and in higher terrain. While not quite as strong as last
week, some tree damage and power outages are expected. Southerly
winds also produce storm surge thanks to the Ekman Transport. This
surge will combine with the ongoing king tides to bring
exceptionally high tides on Saturday morning, in particular.

As the cold front passes, the 500 mb temperature will drop from
around -16C to -23C. This will cause lapse rate to steepen, and
could support deeper convection in the post frontal environment on
Saturday. A reinforcing front is due on Sunday, bringing yet
another round of heavier rain, but less damaging winds. While the
rain intensity should start to lighten up next week, the pattern
remains unsettled through the 8th or 9th.

&&

.AVIATION...
(06Z TAFS)
Issued at 941 PM PST Wed Dec 31 2025

Widespread light rain continues across our entire service area and
is expected to persist through the overnight and most of the day
Thursday. MVFR is expected to prevail for North Bay and Bay Area
terminals, however KSJC continues to hover between IFR/LIFR when
steadier periods of light/moderate rain move through.

Vicinity of SFO...Bay Area terminals have seen cigs drop into IFR
when rainfall intensity increases, however MVFR cigs are expected
to prevail through most of the forecast period.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Steady VFR this evening, despite more
pessimistic guidance, thus will keep persistence forecast through
the overnight hours with a return to MVFR ceilings Thursday
morning, and a possible break in rain by early evening Thursday.

&&

.MARINE...
(Tonight through next Tuesday)
Issued at 905 PM PST Wed Dec 31 2025

Small Craft Advisory conditions have settled over both our outer
and coastal waters, and will remain in effect until Friday
morning, when southerly winds increase to gale force. Gale Force
Warnings will expire early Saturday morning, when winds begin to
gradually ease. Expect light to moderate rainfall to persist
through the weekend, with a slight chance of thunderstorms early
Thursday morning as the center of the upper level low crosses into
our outer waters from the south, and then once again Friday into
Saturday with the arrival of a second, stronger system. Rain
chances and breezy winds will continue into the beginning of next
week.

&&

.BEACHES...
Issued at 859 AM PST Wed Dec 31 2025

Perigean spring tides (King Tides) will impact the region through
Sunday. This is due to the combination of the full moon on 1/3,
lunar perigee on 1/1, and perihelion on 1/3. In other words all
three planetary bodies are lined up and close to each other. In
addition to the high astronomical tide, the incoming low pressure
system will bring strong southerly winds, generating some storm
surge. The combination of these factors will bring minor to
moderate coastal flooding to the low-lying areas near shorelines
and tidal waterways during high tide through Sunday. At the San
Francisco tidal gauge, high tide is expected to be 2.0 ft above
normal at 8:41 AM Thursday, 2.2 ft above normal at 9:34 AM Friday,
2.2 ft above normal at 10:26 AM Saturday, and 1.8 ft above normal
at 11:18 AM Sunday. These predictions include up to 1 foot of
storm surge that will enhance the astronomical tide and flooding
threat. High tide varies up to 90 minutes earlier or later along
the Pacific Coast and through the San Francisco Bay, respectively.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory until 2 PM PST Sunday for CAZ006-505-506-
     508-509-529-530.

PZ...Small Craft Advisory from 9 AM Friday to 3 AM PST Saturday for
     SF Bay N of Bay Bridge.

     Small Craft Advisory from 9 AM this morning to 9 PM PST this
     evening for Mry Bay.

     Small Craft Advisory until 3 AM PST Friday for Pt Arena to Pt
     Reyes 0-10 nm.

     Gale Warning from 3 AM Friday to 3 AM PST Saturday for Pt Arena
     to Pt Reyes 0-10 nm.

     Small Craft Advisory until 3 PM PST Friday for Pigeon Pt to Pt
     Pinos 10-60 NM-Pt Reyes to Pigeon Pt 0-10 nm.

     Gale Warning from 3 PM Friday to 3 AM PST Saturday for Pigeon Pt
     to Pt Pinos 10-60 NM-Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory until 9 AM PST Friday for Pigeon Pt to Pt
     Pinos 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Pinos to Pt
     Piedras Blancas 0-10 nm.

     Gale Warning from 9 AM Friday to 3 AM PST Saturday for Pigeon Pt
     to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Pinos
     to Pt Piedras Blancas 0-10 nm.

&&

SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...JM
MARINE...JM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:33 PM PSTGale WarningMTR72 hr
Jan 1, 2:04 AM PSTSmall Craft AdvisoryMTR31 hr
Jan 1, 12:22 PM PSTSpecial Weather StatementMTRSan Benito23 min
Jan 1, 12:42 PM PSTSpecial Weather StatementMTRSan Benito33 min

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.